Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suggest treatment for erectile dysfunction

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 1993
Answered : 14 Questions
Question
Hello Doctor,

I am a 38-year-old male, married with one 1-year-old baby.

My chief complaints are as under:

- I get instant erections but not able to sustain it. Whenever I am with my wife or get sexual thoughts, I do get erections but the moment I try to have sex, it goes down. Not only my erection goes down but also sexual excitement very soon. Both I cannot sustain for longer period.

- I can maintain erection only as long as I keep stroking my penis. The moment I stop stroking the penis it goes down.

- For last 22 years, I have been masturbating regularly, 2 to 3 times every day. This has continued even after marriage. I got married two years ago at the age of 36.

There are few facts which I need to bring to your attention in order to enable you to understand my case better.

- I can masturbate whenever I want at will, any number of time. I do not have any erection problem during masturbation. I can maintain erection for a very long time by stroking the penis but the moment I stop doing the same within 2 seconds, it goes down. I believe, this is precisely the reason I am not able to have penetrative sex.

- When two years back, I had got married I was having huge problem in having sex and I met a Sexologist who did a number of tests on me and everything came out normal. Then he asked me to take Megalis (5MG) for one month. I took that and started having sex reasonably easy and my wife became pregnant.

- After the birth of my baby, for almost last one year or so, due to some family problems my wife could not live with me. I have been visiting her once in 3 to 4 months for one week or so. Whenever I have been with my wife I have tried to have sex but not very successful. With the “Megalis” anyhow I could do it but not very satisfactorily.

- Just two months back I repeated relevant tests and still my blood pressure, blood sugar, weight and testosterone levels are great. Though there are some observations with regard to LPT. But we cannot get carried away with them because two years back at the time of my marriage, I was having erections problem and then LPT numbers were fantastic.

For reference, below are LPT observations.

Total Cholesterol (242), HDL Cholestrol ( 59.3), S. Triglyceride (179.3), VLDL (35.9), LDL (146), LDL/HDL Ration (2.5).

(Note: I have met doctor for LPT observations and have been advised not to take any meidicine and just to control diet and do exercise. So I am not on any kind of medication but planning to take Omega 3 fatty acid capsules)

- At the age of 17, I developed arthritis and at the age of 26 I developed psoriasis and until five years ago (2009) I have been on pain killers and medication. In 2009 my HLAB27 was found positive and I took two injections of “Remicade” and have got significant relief since then and have not taken any medication for arthritis. Though for “Psoriasis” have been on Homepath medication for around 1 and half years until 6 months back and thereafter took “Methotrexate” once a week. I have taken Methotrexate for around 4 months. For last two months I am not on any kind of medication for anything.

- For studies and thereafter for job, I have been away from my family and for last 12 years have been eating out. I have taken non-veg a lot but could not take Vegetables, Fruits and Dry Fruits.

- I do not drink, smoke or use tobacco. I take cold drink and black tea with salt a lot. I take 8 cups of black tea with salt every day and one cold drink (Pepsi or Cocacola) every day.

- I do not do regular exercise.

Hope you have got a fair idea of my case and would request you to give your revert/advise on each of the following issues.

- Since physically I am almost fit and do not take much stress then why I am having problem in long lasting erection.

- My understanding is that I am having problem because of two reasons a) Excessive masturbation. I am in the process of giving up this bad habit but would request you to let me know how to repair the damage done by doing it for so long b) In past I have been on medication for Arthritis and psoriasis. Can that be the reason ? If yes, then how to get rid of that effect.

- What kind of food, fruit and Dry Fruit I should take ?

- Is there any specific exercise I need to do to overcome ED ? I was browsing through net and found specific exercises designed to have strong erection on www.secretsexualskills.com. Should I do them ?

Note: Hope I have been able to make you understand my case fully and would request you to advise me on following points. Now my wife will be living with me permanently.

- What medication should I take to overcome ED?

- How to repair the damage done to me by excessive masturbation done for a so long period of time?

- to get over the effect of past medication for arthritis and psoriasis, if any?

- what kind of food, fruits, liquid/juice and dry fruit should be taken?

- I have read that Omega 3 fatty acids are great for heart as well as erection. Should I take them, if yes, which brand and how long. They may help me even control LPT. Your views please.

- I may be having vitamin deficiency since I have not been taking green vegetables as well as fruits. What supplement should I take ? Please give me the name.

Thanks.





Posted Wed, 20 Aug 2014 in Men Sexual Problems
 
 
Answered by Dr. Sudhir Hebbar 4 hours later
Brief Answer:
You can use sildenafil or tadalafil

Detailed Answer:
hi
Thanks for your query.

You have arthritis and psoriasis along with erectile dysfunction( ED). Exact cause of erection problem may not be found in most cases. But masturbation will not cause ED. Guilt about masturbation is common. Masturbation is more common when partner is not available. There is no particular food, fatty acid or exercise which can improve this problem. However the drugs Sildenafil or Tadalfil are quite useful in ED. You can use them under the guidance of a physician. Psychological factors like anxiety and depression can also contribute to ED.

Let me know if I can assist you further.

Dr Sudhir Hebbar
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for erectile dysfunction 39 minutes later
Thanks for the response. When I take Megalis, I start having severe headache. Can I take any kind of pain killer along with it. If yes, which pain killer please. And also let me know, if Megalis can be taken for longer period without any side effects.

Thanks.
 
 
Answered by Dr. Sudhir Hebbar 19 minutes later
Brief Answer:
you can use paracetamol 400mg or 650 mg

Detailed Answer:
Sildenafil is a short acting medicine compared to megalis. you can try with this medicine if you have not tried. You can use paracetamol for the head ache.
bye
Dr Hebbar
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for erectile dysfunction 1 hour later
Thanks. I have got my last 2 queries and then will close discussions.

1. Since you have understood my case quite well, please tell me if I need to see any specialist doctor personally along with medical reports for ED problem, which kind of specialist I should see - Sexologist, psychiatrist or urologist.

2. Is Erectile Dysfunction a curable disease ? Especially with my health condition.
 
 
Answered by Dr. Sudhir Hebbar 7 minutes later
Brief Answer:
ED may not be curable

Detailed Answer:
As you have said some tests have been done in the past for ED, testing again may not be useful. Tests like penile Doppler can be done by consulting a urologist. visits to other specialist may not be useful.
bye
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor